Texas, 2011

Hail and Damaging Winds in Texas, June 5, 2011

June 5, 2011 · NWS HGX · 12 events in 7 counties and zones

Late afternoon through early evening pulse severe thunderstorms erupted under a record breaking hot afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$97,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

Late afternoon through early evening pulse severe thunderstorms erupted under a record breaking hot afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 5, 1:59 PM CST, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 5, 1:59 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
259 PM CDT SUN JUN 5 2011

.DISCUSSION...
THE COMBINATION OF THE STRONG RIDGE ALOFT AND ABUNDANT SUNSHINE
HAS RESULTED IN RECORDS BEING SHATTERED ONCE AGAIN TODAY. HIGHS SO
FAR INCLUDE HOUSTON/IAH 102 DEGREES...HOUSTON/HOBBY 101 DEGREES...
COLLEGE STATION AND LEAGUE CITY BOTH 99 DEGREES...AND GALVESTON
97 DEGREES. FOR HOUSTON/IAH THIS BREAKS THE PREVIOUS DAILY RECORD
BY SIX DEGREES. FOR GALVESTON...THIS BREAKS THE PREVIOUS DAILY
RECORD BY FIVE DEGREES...A RECORD WHICH WAS SET 136 YEARS AGO! FOR
BOTH HOUSTON AND GALVESTON THESE TEMPERATURES ARE THE HOTTEST EVER
RECORDED THIS EARLY IN THE SUMMER SEASON...AND ONLY TWO DEGREES
SHY OF THE ALL-TIME RECORDS FOR THE MONTH OF JUNE.

KHGX RADAR IS BEGINNING TO SHOW SHOWER DEVELOPMENT NORTH OF
HOUSTON AND VISIBLE SATELLITE IMAGERY SHOWS TOWERING CU. THE 12Z
RUNS OF THE NAM AND THE 4KM NMM-WRF SHOW SCATTERED CONVECTIVE
DEVELOPMENT PERSISTING THROUGH LATE EVENING ACROSS THE CWA. SPC
HAS HIGHLIGHTED THE LIKELIHOOD OF AN MCS FORMING OVER SW LOUISIANA
THIS EVENING. THE 4KM WRF SHOWS THE POSSIBILITY OF THIS ACTIVITY
AFFECTING OUR ERN ZONES LATER TONIGHT. HAVE UPPED POPS TO 30 PCT
FOR ALL BUT THE SW ZONES THROUGH THIS EVENING. FORECAST MODEL
SOUNDINGS SHOW A PRONOUNCED INVERTED-V INDICATING A DOWNBURST
POTENTIAL WITH ANY STORMS THAT DEVELOP. WILL CONTINUE THIS MENTION
IN THE HWOHGX...AND WILL RE-ISSUE THE SPS FOR THE HEAT.

TEMPERATURES ON MONDAY SHOULD BE PRETTY CLOSE TO TODAY'S
LEVELS...PERHAPS A DEGREE OR TWO LOWER IN MOST LOCATIONS. AT ANY
RATE RECORDS WILL BE THREATENED ONCE AGAIN. THE DEEPER MOISTURE
ALOFT (PWS 1.5-1.7 INCHES) WILL REMAIN IN PLACE. FORECAST MODEL
SOUNDINGS ARE AGAIN UNCAPPED WITH K-INDICES AROUND 40 MONDAY AFTN.
THE SEABREEZE AND ANY LEFTOVER OUTFLOWS WILL SERVE TO FOCUS
CONVECTIVE DEVELOPMENT. ANY STORMS THAT DEVELOP WILL HAVE A
DOWNBURST POTENTIAL. WILL KEEP POPS AT 20 PCT BUT IT IS POSSIBLE
WE COULD SEE GREATER COVERAGE OVER A PORTION OF THE AREA.

THE BROAD UPPER RIDGE IS FORECAST TO WEAKEN SIGNIFICANTLY ON
TUESDAY/WEDNESDAY. MEANWHILE...THE LARGE UPPER LOW OVER THE GULF
WILL EXPAND NORTHWARD. THE DROP IN HEIGHTS WILL RESULT IN A
MODERATION OF MAX TEMPS BY TUESDAY/WEDNESDAY. THIS SHOULD TAKE THE
HEAT BELOW RECORD TERRITORY BUT KEPT TEMPS WELL ABOVE MEX GUIDANCE
THE REST OF THE WEEK. UNFORTUNATELY...DESPITE THE MORE FAVORABLE
PATTERN CHANGE THE ATMOSPHERE WILL BEGIN DRYING OUT TUESDAY...WITH
PWS DOWN TO 1.0-1.2 INCHES THE REMAINDER OF THE WEEK. WILL GO WITH
20 POPS NORTH/CENTRAL TUESDAY...THEN JUST 10S EACH DAY AFTER THAT.
THE 12Z GFS/ECMWF BOTH SHOW A GLIMMER OF HOPE BEYOND DAY 7...WITH
AN INCREASE IN PWS ONCE AGAIN WHILE RIDGING REMAINS FAIRLY WEAK.
THIS COULD RESULT IN AN UPTICK IN SEABREEZE CONVECTION NEXT WEEK.

35

&&

.AVIATION...
LOOKS LIKE THE BREAK TO RE-CHARGE THE AIRMASS IS OVER (AFTER THE
VERY EARLY MORNING PCPN) AS VIS IMAGERY IS INDICATING THE DEVEL-
OPMENT OF CU ACROSS THE N/NE PORTIONS OF THE AREA. STILL NOT TOO
TERRIBLY CONFIDENT THAT WE WILL SEE WIDESPREAD COVERAGE BUT HAVE
LEFT THE CB MENTIONS IN THE TAFS AS A HEADS UP. OTHERWISE...THIS
PATTERN OF MOSTLY VFR CONDITIONS (EVEN DURING THE OVERNIGHT HRS)
EXPECTED TO CONTINUE AS THE DEEP/DRY NNE FLOW PERSISTS.  41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      72 101  72  98  70 /  30  20  20  20  20
HOUSTON (IAH)              75 100  75  97  73 /  30  20  20  20  20
GALVESTON (GLS)            79  95  79  91  77 /  20  20  20  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...35
AVIATION/MARINE...41
Hazardous weather outlook, Jun 5, 2:17 PM CST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
317 PM CDT SUN JUN 5 2011

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-061200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
317 PM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

RECORD HIGH TEMPERATURES ARE OCCURRING AS AN UPPER LEVEL RIDGE OF
HIGH PRESSURE SETTLES OVER THE AREA. AFTERNOON HIGH TEMPERATURES
WILL RANGE FROM THE LOWER TO MID 90S ALONG THE IMMEDIATE COAST TO
BETWEEN 98 AND 103 DEGREES ACROSS INLAND AREAS. AFTERNOON HEAT
INDICES WILL TOP OUT BETWEEN 98 AND 103 DEGREES.

THE COMBINATION OF THE EXTREME HEAT AND AN INCREASE OF MOISTURE IN
THE ATMOSPHERE WILL RESULT IN SCATTERED THUNDERSTORMS THROUGH THE
EVENING HOURS. FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS
OF 40 MPH ARE LIKELY WITH ANY STORMS THAT DEVELOP. THE POTENTIAL
EXISTS FOR A FEW STORMS TO BECOME SEVERE...WITH DAMAGING
DOWNBURST WINDS BEING THE PRIMARY SEVERE WEATHER THREAT.

.DAY TWO...MONDAY

RECORD HIGH TEMPERATURES ARE EXPECTED AS AN UPPER LEVEL RIDGE OF
HIGH PRESSURE SETTLES OVER THE AREA. AFTERNOON HIGH TEMPERATURES
WILL RANGE FROM THE LOWER TO MID 90S ALONG THE IMMEDIATE COAST TO
BETWEEN 98 AND 103 DEGREES ACROSS INLAND AREAS. AFTERNOON HEAT
INDICES WILL TOP OUT BETWEEN 98 AND 103 DEGREES.

THE COMBINATION OF THE EXTREME HEAT AND AN INCREASE OF MOISTURE IN
THE ATMOSPHERE WILL RESULT IN SCATTERED THUNDERSTORMS THROUGH THE
EVENING HOURS. FREQUENT CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS
OF 40 MPH ARE LIKELY WITH ANY STORMS THAT DEVELOP. THE POTENTIAL
EXISTS FOR A FEW STORMS TO BECOME SEVERE...WITH DAMAGING
DOWNBURST WINDS BEING THE PRIMARY SEVERE WEATHER THREAT.

.DAYS THREE THROUGH SEVEN...TUESDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 5, 10:50 AM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1150 AM CDT SUN JUN 5 2011

TXZ163-164-176>179-195>200-210>214-226-227-235>238-060200-
HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-
WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER-
HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA-
GALVESTON-
INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON...
MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON...
CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE...
COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS...
CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS...
EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD...
PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL...
HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON...
PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG...
EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN...
ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD...
GALVESTON
1150 AM CDT SUN JUN 5 2011

..RECORD SETTING HEAT WILL PERSIST ACROSS SOUTHEAST TEXAS THROUGH
MONDAY...

A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL RESULT IN VERY HOT
TEMPERATURES THROUGH MONDAY. AFTERNOON HIGHS WILL TOP OUT BETWEEN
98 AND 103 DEGREES INLAND AND IN THE LOWER TO MID 90S ACROSS
COASTAL COUNTIES. HEAT INDEX VALUES WILL TOP OUT BETWEEN 98 AND
103 DEGREES EACH DAY. RECORD HIGH TEMPERATURES WILL LIKELY BE
TIED OR BROKEN TODAY AND MONDAY.

ALL PEOPLE IN THE AREA SHOULD TAKE EXTRA PRECAUTIONS IF WORKING
OR SPENDING TIME OUTSIDE OVER THE NEXT TWO DAYS. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR
MID TO LATE EVENING HOURS. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.

EACH YEAR...A NUMBER OF FATALITIES OCCUR NATIONWIDE DUE TO
CHILDREN ACCIDENTALLY BEING LEFT IN VEHICLES DURING THE SUMMER
MONTHS. IN THE PAST DOZEN YEARS...500 CHILDREN HAVE DIED DUE TO
HYPERTHERMIA AFTER BEING LEFT IN OR GAINING ACCESS TO CARS. NEVER
LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE...NOT EVEN FOR A
MINUTE. REMEMBER...BEAT THE HEAT...CHECK THE BACKSEAT.
Special weather statement, Jun 5, 10:52 AM CST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1152 AM CDT SUN JUN 5 2011

TXZ163-164-176>179-195>200-210>214-226-227-235>238-060215-
HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-
WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER-
HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA-
GALVESTON-
INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON...
MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON...
CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE...
COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS...
CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS...
EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD...
PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL...
HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON...
PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG...
EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN...
ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD...
GALVESTON
1152 AM CDT SUN JUN 5 2011

..RECORD SETTING HEAT WILL PERSIST ACROSS SOUTHEAST TEXAS THROUGH
MONDAY...

A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL RESULT IN VERY HOT
TEMPERATURES THROUGH MONDAY. AFTERNOON HIGHS WILL TOP OUT BETWEEN
98 AND 103 DEGREES INLAND AND IN THE LOWER TO MID 90S ALONG THE
IMMEDIATE COAST. HEAT INDEX VALUES WILL TOP OUT BETWEEN 98 AND
103 DEGREES EACH DAY. RECORD HIGH TEMPERATURES WILL LIKELY BE TIED
OR BROKEN TODAY AND MONDAY.

ALL PEOPLE IN THE AREA SHOULD TAKE EXTRA PRECAUTIONS IF WORKING
OR SPENDING TIME OUTSIDE OVER THE NEXT TWO DAYS. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR
MID TO LATE EVENING HOURS. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.

EACH YEAR...A NUMBER OF FATALITIES OCCUR NATIONWIDE DUE TO
CHILDREN ACCIDENTALLY BEING LEFT IN VEHICLES DURING THE SUMMER
MONTHS. IN THE PAST DOZEN YEARS...500 CHILDREN HAVE DIED DUE TO
HYPERTHERMIA AFTER BEING LEFT IN OR GAINING ACCESS TO CARS. NEVER
LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE...NOT EVEN FOR A
MINUTE. REMEMBER...BEAT THE HEAT...CHECK THE BACKSEAT.
Special weather statement, Jun 5, 2:14 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
314 PM CDT SUN JUN 5 2011

TXZ163-164-176>179-195>200-210>214-226-227-235>238-070000-
HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS-
WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER-
HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA-
GALVESTON-
INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON...
MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON...
CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE...
COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS...
CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS...
EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD...
PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL...
HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON...
PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG...
EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN...
ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD...
GALVESTON
314 PM CDT SUN JUN 5 2011

..RECORD-SETTING HEAT WILL PERSIST ACROSS SOUTHEAST TEXAS THROUGH
MONDAY...

A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE WILL RESULT IN VERY HOT
TEMPERATURES THROUGH MONDAY. AFTERNOON HIGHS WILL TOP OUT BETWEEN
98 AND 103 DEGREES INLAND AND IN THE LOWER TO MID 90S ALONG THE
IMMEDIATE COAST. HEAT INDEX VALUES WILL TOP OUT BETWEEN 98 AND
103 DEGREES EACH DAY. RECORD HIGH TEMPERATURES HAVE ALREADY BEEN
BROKEN TODAY AND WILL LIKELY BE TIED OR BROKEN AGAIN ON MONDAY.

ALL PEOPLE IN THE AREA SHOULD TAKE EXTRA PRECAUTIONS IF WORKING
OR SPENDING TIME OUTSIDE OVER THE NEXT TWO DAYS. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING OR
MID TO LATE EVENING HOURS. KNOW THE SIGNS AND SYMPTOMS OF HEAT
EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY...CALL 911.

EACH YEAR...A NUMBER OF FATALITIES OCCUR NATIONWIDE DUE TO
CHILDREN ACCIDENTALLY BEING LEFT IN VEHICLES DURING THE SUMMER
MONTHS. IN THE PAST DOZEN YEARS...500 CHILDREN HAVE DIED DUE TO
HYPERTHERMIA AFTER BEING LEFT IN OR GAINING ACCESS TO CARS. NEVER
LEAVE CHILDREN OR PETS UNATTENDED IN A VEHICLE...NOT EVEN FOR A
MINUTE. REMEMBER...BEAT THE HEAT...CHECK THE BACKSEAT.

The radar

The Ft Hood radar (KGRK), 126 km away, was scanning. The volume nearest the first event began at 21:12 UTC.

Open the radar archive at this moment

Event by event

11 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Washington

When
June 5, 3:15 PM CST
Where
Washington County, 0.94 mi ESE of Chappell Hill
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
30.143, -96.257

Strong winds damaged the roof of two separate homes, destroyed a barn and also damaged a television tower.

Thunderstorm Wind, Waller

When
June 5, 3:20 PM CST
Where
Waller County, 1.56 mi SW of Prairie View
Measured
56 kt (64 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.063, -96.017

A severe thunderstorm downed some trees in northern Waller County.

Thunderstorm Wind, Montgomery

When
June 5, 3:30 PM CST
Where
Montgomery County, 1.27 mi SSW of Egypt
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
30.204, -95.580

A thunderstorm downed some medium to large trees and caused roof damage to the Bear Branch Junior High School area.

Hail, Jackson

When
June 5, 3:50 PM CST
Where
Jackson County, 0.92 mi SE of Ganado
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
29.040, -96.510

A thunderstorm produced quarter size hail mixed in with a lot of penny size hail.

Thunderstorm Wind, Jackson

When
June 5, 4:25 PM CST
Where
Jackson County, 0.69 mi S of Edna
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
28.970, -96.650

A thunderstorm produced strong winds that downed trees onto power lines.

Thunderstorm Wind, Harris

When
June 5, 4:33 PM CST
Where
Harris County, 0.77 mi SW of Bunker Hill
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
29.722, -95.539

Strong winds downed trees near the intersection of Westpark and Gessner.

Thunderstorm Wind, Harris

When
June 5, 4:50 PM CST
Where
Harris County, 1.47 mi SW of Bunker Hill
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
29.716, -95.549

Strong winds caused roof damage to an apartment complex near the intersection of Ranchester and Harwin. Windows were blown out.

Thunderstorm Wind, Harris

When
June 5, 4:50 PM CST
Where
Harris County, 1.81 mi SW of Bunker Hill
Measured
61 kt (70 mph) estimated gust
Property damage
$11,000
Reported by
Broadcast Media
Coordinates
29.712, -95.551

Strong winds blew out windows at the Verizon Call Center near the intersection of Corporate and Town Park.

Thunderstorm Wind, Fort Bend

When
June 5, 4:55 PM CST
Where
Fort Bend County, 1.39 mi ESE of Clodine
Measured
53 kt (61 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
29.690, -95.660

A thunderstorm produced strong winds that downed trees.

Thunderstorm Wind, Harris

When
June 5, 5:40 PM CST
Where
Harris County, 0.73 mi N of Crosby
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
29.910, -95.068

Thunderstorm winds snapped numerous power poles at their bases, downed street signs and numerous trees, and damaged the roofs of two homes. Scattered damage occurred generally from Crosby to the Lake Houston Dam area around FM 2100.

Thunderstorm Wind, Harris

When
June 5, 5:50 PM CST
Where
Harris County, 1.12 mi NW of Harmaston
Measured
63 kt (72 mph) estimated gust
Property damage
$15,000
Reported by
Amateur Radio
Coordinates
29.982, -95.163

Strong winds downed trees and caused roof damage to two businesses near the intersection of Clayton Parkway and West Lake Houston Parkway.

Thunderstorm Wind, Wharton

When
June 5, 6:14 PM CST
Where
Wharton County, 0.56 mi E of East Bernard
Measured
52 kt (60 mph) estimated gust
Injuries
3 direct, 0 indirect
Reported by
Law Enforcement
Coordinates
29.529, -96.071

A pulse severe thunderstorm produce strong winds that downed power lines in East Bernard.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297324, 297350, 297349, 297351, 297353, 297354, 297355, 297357, 297358, 297360, 297361, 297362.